Alert archive / Ohio / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this wind chill advisory at Dec 31, 2017, 3:13 AM EST for 19 counties in Ohio. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2017, 3:13 AM EST (08:13 UTC)
- Expired
- Dec 31, 2017, 9:33 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 122 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WWUS41 KCLE 310813 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 313 AM EST Sun Dec 31 2017 OHZ011-311615- /O.CAN.KCLE.WW.Y.0015.000000T0000Z-171231T0900Z/ /O.NEW.KCLE.WC.Y.0005.180101T0300Z-180101T1700Z/ Cuyahoga- Including the city of Cleveland 313 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Winds chills will plummet to 5 to 10 degrees below zero tonight. This will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...Cuyahoga county. * WHEN...From 10 PM this evening to noon EST Monday. * ADDITIONAL DETAILS...The winter weather advisory is cancelled. The heaviest snow has moved east. An additional inch of snow is possible across the eastern and southern portions of Cuyahoga county this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind chills this low can cause frost bite and hypothermia if precautions are not taken. Make sure you wear a hat and gloves. $$ OHZ012-014-089-311615- /O.EXT.KCLE.LE.W.0009.000000T0000Z-171231T2100Z/ Lake-Ashtabula Inland-Ashtabula Lakeshore- Including the cities of Mentor, Jefferson, and Ashtabula 313 AM EST Sun Dec 31 2017 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 3 to locally 5 inches are expected. * WHERE...Lake, Ashtabula Inland and Ashtabula Lakeshore counties. * WHEN....Bands of lake effect snow across Lake and Western Ashtabula county will gradually shift to the east today. The snow will shift east of the warned area this afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Snow will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained from the Department of Transportation web site. $$ OHZ013-311615- /O.EXT.KCLE.LE.W.0009.000000T0000Z-171231T2100Z/ Geauga- Including the city of Chardon 313 AM EST Sun Dec 31 2017 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 2 to 4 inches are expected, with the heaviest snow expected this morning. * WHERE...Geauga county. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Snow will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained from the Department of Transportation web site. $$ OHZ003-006>010-017>020-027>031-036>038-047-311615- /O.NEW.KCLE.WC.Y.0004.171231T0813Z-171231T1500Z/ /O.NEW.KCLE.WC.Y.0005.180101T0300Z-180101T1700Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow- Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, Millersburg, and Mount Vernon 313 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... * WHAT...Wind chills this morning will hover around 10 below zero. Wind chills tonight will plunge to 10 to 15 degrees below zero. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...For the Wind Chill Advisory today, until 10 AM EST this morning. For the Wind Chill Advisory tonight, from 10 PM this evening to noon EST Monday. * ADDITIONAL DETAILS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind chills that low can cause frost bite and hypothermia if precautions are not taken. Make sure you wear a hat and gloves. $$ OHZ021>023-032-033-311615- /O.NEW.KCLE.WC.Y.0005.180101T0300Z-180101T1700Z/ Summit-Portage-Trumbull-Stark-Mahoning- Including the cities of Akron, Ravenna, Warren, Canton, and Youngstown 313 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... * WHAT...Wind chills will dip to around 10 degrees below zero tonight. * WHERE...Summit, Portage, Trumbull, Stark and Mahoning counties. * WHEN...From 10 PM this evening to noon EST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind Chills that cold will cause frost bite and hypothermia if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
131 WWUS41 KCLE 311433 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 933 AM EST Sun Dec 31 2017 ...Lake Effect and Arctic Chill Continue... .Arctic air continues to flow into northern Ohio and northwest Pennsylvania. The combination of the cold air and well aligned wind flow will continue to cause lake effect snow bands to develop off Lake Huron and Lake Erie this afternoon. Brisk winds and falling temperatures tonight will cause dangerously cold wind chills across much of the area. OHZ003-006>010-017>020-027>031-036>038-047-312245- /O.CAN.KCLE.WC.Y.0004.000000T0000Z-171231T1500Z/ /O.CON.KCLE.WC.Y.0005.180101T0300Z-180101T1700Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow- Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, Millersburg, and Mount Vernon 933 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... ...WIND CHILL ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to fall to less than -10 degrees. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...From 10 PM this evening to noon EST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ OHZ012-014-089-312100- /O.CON.KCLE.LE.W.0009.000000T0000Z-171231T2100Z/ Lake-Ashtabula Inland-Ashtabula Lakeshore- Including the cities of Mentor, Jefferson, and Ashtabula 933 AM EST Sun Dec 31 2017 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. A lake effect snow band extending south from Lake Huron across Lake Erie will meander across northeast Ohio this afternoon. Snowfall rates of up to an inch an hour are likely in the band. * WHERE...Lake, Ashtabula Inland and Ashtabula Lakeshore counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Effect Snow Warning means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained from the Department of Transportation web site. $$ OHZ013-312100- /O.CON.KCLE.LE.W.0009.000000T0000Z-171231T2100Z/ Geauga- Including the city of Chardon 933 AM EST Sun Dec 31 2017 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. A lake effect snow band extending south from Lake Huron across Lake Erie will meander across northeast Ohio this afternoon. Snowfall rates of up to an inch an hour are likely in the band. * WHERE...Geauga county. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Effect Snow Warning means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained from the Department of Transportation web site. $$ OHZ011-021>023-032-033-312245- /O.CON.KCLE.WC.Y.0005.180101T0300Z-180101T1700Z/ Cuyahoga-Summit-Portage-Trumbull-Stark-Mahoning- Including the cities of Cleveland, Akron, Ravenna, Warren, Canton, and Youngstown 933 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to fall below -10 degrees tonight. * WHERE...Cuyahoga, Summit, Portage, Trumbull, Stark and Mahoning counties. * WHEN...From 10 PM this evening to noon EST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Lombardy For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 12:30 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 31, 12:30 AM EST, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cleveland OH
1230 AM EST Sun Dec 31 2017
.SYNOPSIS...
Arctic air will settle over the region behind a front tonight.
High pressure over the northern plains will expand into the
western Great Lakes on Sunday and Ohio Valley Monday into
Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
Very dry air and lowering inversion heights in the arctic air
are eroding what remains of the lake effect snow. It will still
be a slow process to squash the heaviest band that is located
over eastern Cuyahoga County. However this band is sagging
southward so most locations under it will only see 2 to locally
4 inches. We did have one report of 4 inches from Chagrin falls
earlier in the evening.
Across NW PA the dry air has taken over making it difficult to
get anything more than flurries. Have dropped the warning and
advisory across NW PA.
Temperatures continue to drop quickly across inland locations
that remain clear. Already seeing some near or just below zero
readings. Winds are decreasing enough to keep us from issuing a
wind advisory.
Previous Discussion...
Lake effect snow is transitioning to more of a multi-band
northwest flow type of set up for the overnight hours. Snow will
intensify again this evening across the northeast lakeshore
(6-9 PM) as a trough slides south and enhancement off Lake Huron
arrives. An intense band is focused downwind of the lake and
have seen several lightning strikes associated with this
feature. Aside from snow associated with this band, the heaviest
snow is expected to become focused over the higher terrain and
upslope areas. Generally expecting 3 to 5 inches with locally
higher amounts inland, with lesser amounts along the lakeshore.
Later tonight the airmass continues to dry but enhancement with
the northerly flow will continue downwind of Lake Huron. High
resolution models show this enhancement shifting westward across
Ashtabula County towards Geauga County late tonight. Will
monitor evolution of this feature with some locally higher
totals possible where it sets up. Some enhancement also
expected across southeastern Cuyahoga County with 2-4 inches in
the forecast.
Warnings and Advisories are scheduled to expire at 4 AM but may
need to be extended across mainly eastern portions of the
snowbelt. Any bands extending from Lake Huron are expected to
become increasingly localized but will shift back east up the
lakeshore into Pennsylvania again by Sunday night. Expecting
sub-warning amounts but an Advisory may be needed.
Wind chill values tonight will approach -10F. Winds will start
to drop off and expected to fall below the 6 MPH threshold
across NW and north central Ohio after midnight. Could briefly
dip below -10 but expected to be brief enough not to include.
Lower windchills are expected on Sunday night. Temperatures will
drop off quickly with nearly calm winds in the evening into the
0 to -5 range. Winds will increase enough overnight for wind
chills of -10 to -20 to develop. Wind Chill Advisories will
likely be needed for at least the west half of the area on New
Year's Eve.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Arctic chill continues with no relief in the near future. Deep upper
level troughiness will persist through the forecast period and shots
of upper level positive vorticity advection will move into the local
area.
Arctic air will continue to be reinforced through this forecast
period resulting in moderate to mostly extreme instability between
the 850 MB temperature and the lake water temperature. The result
will be a continued chance for lake effect snow. Snow bands will be
shifting over time limiting the amount any one location sees the
bands. The best chance for a period of lake effect snow appears it
will develop Monday afternoon into Monday night as flow becomes
fairly well aligned during this time out of say 290 degrees. Some
convergence will set-up along the immediate lake shore again.
Eventually, by Wednesday morning, the flow shifts more toward 240
degrees resulting in lake effect snow being pushed up the lake and
out of the local forecast area. However, a weak area of low
pressure is progged to move east across the southern lower Great
Lakes Wednesday with limited synoptic moisture. This feature will
bring a light general snow to the area and will keep chances low
due to limited moisture and no strong upper level support.
For the rest of the forecast area, generally fair weather expected
as a ridge of high pressure nudges its way east into the forecast
area.
The other big story remains the cold temperatures. The combination
of arctic air in place and the threat for just enough wind, we could
see wind chill issues over the next few days as wind chill
temperatures drop to between -10 in the east to -20 degrees in the
west Monday night. Tuesday night will see cold wind chills as well
but not as cold. So, this will need to be watched for possible wind
chill headlines.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
If you're looking for relief in the long term from the Arctic blast
taking hold across the region, well, keep looking. Much of the same
is expected Wednesday night through Saturday as persistent upper
trough remains over the Great Lakes region, with another Arctic
airmass plunging through the region. This airmass looks to be as
cold, if not a bit colder than the current one, with lows near or
below zero and highs struggling to reach double digits. A large
Arctic surface ridge will slide southeast from Manitoba into Ohio
valley through the period, with persistent northwest flow. This will
keep the lake effect machine running, aided by an upstream
Huron/Superior connection aimed at the primary snowbelt, with little
snow aside from the occasional flurry elsewhere. Moderate
accumulations are certainly possible, however the airmass becomes so
cold and fairly dry outside of the upstream lake connections that
snow growth may become an issue. The next widespread system snow
isn't possible until just after the forecast period with as a
clipper dives southeast into the Great Lakes.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
Lake effect snow bands east of CLE will gradually shift east
today and gradually weaken and become more diffuse. Elsewhere
mid level clouds will overspread the area from the SW this
morning.
OUTLOOK...Lake effect snow showers likely across NW PA Monday
afternoon into Tuesday with Non-VFR conditions at CLE/YNG. Non-
VFR possible with the passage of a front Wednesday night,
lingering across NE OH/NW PA on Thursday.
&&
.MARINE...
A small craft advisory and heavy freezing spray warning remains in
effect for the eastern two thirds of the lake through 4 AM tomorrow
morning. Winds will remain from the northwest at 15 to 25 knots
with higher gusts through the rest of the evening into the early
morning hours. Expecting winds to diminish late tonight and then
increase again from the west northwest during the day Monday. Then,
no real change on the lake with the wind speeds but eventually
becomes northwest by Thursday morning. Western basin of the lake
remains ice covered and expect ice to continue to develop in this
arctic air mass.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Warning until 4 AM EST early this morning for
OHZ012>014-089.
Winter Weather Advisory until 4 AM EST early this morning for
OHZ011.
PA...None.
MARINE...Heavy Freezing Spray Warning until 4 AM EST early this morning
for LEZ146>149-166>169.
Small Craft Advisory until 4 AM EST early this morning for
LEZ146>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/Mullen
SHORT TERM...Lombardy
LONG TERM...Greenawalt
AVIATION...DJB
MARINE...LombardyHazardous weather outlook, Dec 30, 10:28 PM EST, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1028 PM EST Sat Dec 30 2017 OHZ003-006>010-017>023-027>033-036>038-047-PAZ001>003-010330- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Northern Erie-Southern Erie- 1028 PM EST Sat Dec 30 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Wind chills will approach 10 degrees below zero tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Arctic air will invade the forecast area next week ushering in brutally cold conditions. Wind chills will plunge to 15 to 20 degrees below zero Monday night and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-089-010330- Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- 1028 PM EST Sat Dec 30 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Arctic air will invade the forecast area next week ushering in brutally cold conditions. Wind chills will plunge to 10 to 20 degrees below zero Monday night and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-010330- Cuyahoga- 1028 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>145-162>165-010330- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 1028 PM EST Sat Dec 30 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-010330- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1028 PM EST Sat Dec 30 2017 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 30, 10:59 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1059 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM SNOW BEDFORD HTS 41.41N 81.50W
12/30/2017 M5.6 INCH CUYAHOGA OH SNOW SPOTTER
SNOW SINCE 715 PM.
&&
SEFCOVICLocal storm report, Dec 30, 11:02 PM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM SNOW TWINSBURG 41.35N 81.45W
12/30/2017 M4.5 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
SEFCOVICLocal storm report, Dec 30, 11:03 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1103 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW ERIE 42.12N 80.13W
12/30/2017 M4.7 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
SEFCOVICSpecial weather statement, Dec 30, 11:23 PM EST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1123 PM EST SAT DEC 30 2017
OHZ011-020-021-310615-
Summit OH-Medina OH-Cuyahoga OH-
1123 PM EST SAT DEC 30 2017
...An intense snow squall will affect Cuyahoga...northeastern Medina
and northern Summit Counties Until 115 AM EST...
At 1119 PM EST, radar indicated an intense snow squall from near
Lakewood to Brooklyn Heights to Macedonia. This intense snow squall
was nearly stationary.
HAZARDS INCLUDE...
Up to 2 inches of quick snow accumulation may occur through 115 AM.
Locations impacted include...
Cleveland, Parma, Lakewood, North Royalton, Solon, Twinsburg,
Warrensville Heights, Macedonia, Garfield Heights, Shaker Heights,
Maple Heights, Parma Heights and Broadview Heights.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4163 8149 4157 8149 4157 8140 4126 8140
4119 8178 4133 8184 4151 8177
TIME...MOT...LOC 0419Z 024DEG 1KT 4138 8162
&&
ODOT DMS 302, 304, 306, 307, 308, 310, 311, 312, 313, 317, 318, 319,
320, 322, 323, 324, 325, 328, and 329.
MullenSpecial weather statement, Dec 30, 11:27 PM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1127 PM EST SAT DEC 30 2017
OHZ012>014-023-089-310630-
Geauga OH-Lake OH-Trumbull OH-Ashtabula Lakeshore OH-
Ashtabula Inland OH-
1127 PM EST SAT DEC 30 2017
...An intense snow squall will affect northwestern Trumbull...
Geauga...Lake and southwestern Ashtabula Counties Until 130 AM EST...
At 1124 PM EST, radar indicated an intense snow squall near Perry to
west of Orwell. additional heavy bands were also located from
Eastlake to Bainbridge. These bands will continue to wobble across
Lake Geauga and western Ashatbula counties.
HAZARDS INCLUDE... Up to 2 inches of quick snow accumulation will be
possible through 130 AM.
Locations tha may be impacted include...Painesville, Willowick,
Chardon, Fairport Harbor, Euclid, Mentor, Willoughby, Eastlake,
South Russell, Madison, Middlefield, North Bloomfield, Perry,
Orwell, Burton, Timberlake, West Farmington, Lakeline, Chesterland
and Bristolville.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4150 8079 4129 8092 4135 8101 4134 8101
4135 8139 4144 8137 4145 8139 4156 8139
4157 8149 4164 8149 4170 8141 4182 8112
4184 8100
TIME...MOT...LOC 0424Z 232DEG 19KT 4172 8110
&&
ODOT DMS 314, 315, 326, 330, 331, and 332.
MullenLocal storm report, Dec 31, 12:37 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1237 AM EST SUN DEC 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 1 SSE PARMA 41.37N 81.70W
12/30/2017 M4.7 INCH CUYAHOGA OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:55 PM EST | Special Weather Statement | CLE | Summit | 95 min |
| Dec 30, 11:23 PM EST | Special Weather Statement | CLE | Cuyahoga | 112 min |
| Dec 30, 11:27 PM EST | Special Weather Statement | CLE | Geauga, Lake | 2 hr |
| Dec 31, 6:37 AM EST | Special Weather Statement | CLE | Geauga | 83 min |
| Dec 31, 7:52 AM EST | Special Weather Statement | CLE | Geauga | 83 min |
| Dec 31, 11:29 AM EST | Special Weather Statement | CLE | Geauga, Lake | 2 hr |
Nearby
Wind Chill Advisories in Ohio, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.